Mar 21, 2014
My condom broke without my awareness. My receptive partner said that he was HIV + but that he was on anti-viral medication and had undetectable levels of HIV in his blood. I started PEP 3 days later, anyway and just finished 30 days of Atripla 8 days ago. The medication caused unpleasant side effects (headaches, dizziness, loss of appetite and weight loss). I've had no rashes or flu-like symptoms thus far. Is this a favorable sign or has the infection only been suppressed temporarily by the Atripla?
| Response from Dr. Young
Hello and thanks for posting.
Post-exposure prophylaxis medications are usually very effective infection. While it's reassuring that you've not had any symptoms of infection, only way to know if you had if you have HIV infection is to have antibody testing. This is recommended at 1, and 3 months after exposure.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Rash A Symptom Of Ars?
- Blowjob From A Prostitute Negative At 16 Weeks
- Cold Feet After Anal Sex Top Sign Of HIV AIDS
- Dizziness After Having Sex During Period Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Pain In Urethra After Licking Anus Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.